Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    4
  • comments
    5
  • views
    2396

The Cortisone Shot

carmenjudd

1037 views

So I'm thinking about getting the cortisone shot tomorrow because I have this huge pimple on the side of my chin! Anyway, this would be my first shot. I need it to be gone by Saturday night and I was wondering if it would at least be gone or go down by then? This is my first weekend of college and there are so many fun things going on, I want to be able to go out and enjoy it and not stay in because of this huge zit on my face. I'm also going to get it done by one of the Health Center doctors at my school. Do you think it is safe to have him do it?



2 Comments


I've had several cortisone injections on my face in the past for my cystic acne, sometimes on a weekly basis. Usually after the injections are done, it would deflate overnight for me. Sometimes, I would have some that needed to be injected twice because it was so stubborn. The risks of having the cortisone injections are atrophy of the injection site (pitting of the skin). I have had a cortisone injection in my butt cheek for eczema and there was a huge pit in my butt cheek for several months until I lost weight. I haven't had a problem with the facial injections at all.

The typical result of the cortisone injection to treat the inflammation takes anywhere between 24-48 hours or so. I would opt for the injections rather than just waiting for all of the cysts I had to go away on their own which was several months and it drove me crazy. The injections so hurt so be prepared for that but once the cyst is deflated, it'll be worth it.

In my opinion, I would go to my Dermatologist for the cortisone injections as the student health center doesn't have the medication to do so. I only trust my Derm because it's what they specialize and my team of doctors do a fantastic job in treating my skin problems. I'm not sure what your campus has readily available but I know mine wouldn't perform that kind of treatment for students other than family planning and colds/flu's etc.

Share this comment


Link to comment

I've had several cortisone injections on my face in the past for my cystic acne, sometimes on a weekly basis. Usually after the injections are done, it would deflate overnight for me. Sometimes, I would have some that needed to be injected twice because it was so stubborn. The risks of having the cortisone injections are atrophy of the injection site (pitting of the skin). I have had a cortisone injection in my butt cheek for eczema and there was a huge pit in my butt cheek for several months until I lost weight. I haven't had a problem with the facial injections at all.

The typical result of the cortisone injection to treat the inflammation takes anywhere between 24-48 hours or so. I would opt for the injections rather than just waiting for all of the cysts I had to go away on their own which was several months and it drove me crazy. The injections so hurt so be prepared for that but once the cyst is deflated, it'll be worth it.

In my opinion, I would go to my Dermatologist for the cortisone injections as the student health center doesn't have the medication to do so. I only trust my Derm because it's what they specialize and my team of doctors do a fantastic job in treating my skin problems. I'm not sure what your campus has readily available but I know mine wouldn't perform that kind of treatment for students other than family planning and colds/flu's etc.

Thank you so much, your comment has really helped a lot. I've already gone into the health center for my acne yesterday and my doctor said that he could do the cortisone shot if need be. He also changed my face meds to a probiotic instead of the Solodyn. Is it bad that I already have another appointment? I just don't want to have to keep on coming up with excuses for why I can't go out this weekend. It's also really affecting my ability to make friends.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×